Hi. In July of ’11 I died twice the same night from cardiac arrest. After quad bypass surgery, and beginning to come more and more from some of the strong meds for I guess keeping me sedated, I noticed a tremendous burning on the tops of both feet…neuropathy. The bottoms of my feet are both numb which makes it even stranger. I realize this isn’t your specialty, but my ex brother in law had a heart attack and now he also has neuropathy, but his has now effected not only his feet, but he says it’s advanced up to his knees. Do you know how or why we’re both experiencing a nerve disorder, and a nerve disorder right after a cardiac event? And is there a cure for it that you’re aware of? My personal Dr. can’t give me any answers, and even the manufacturer of the medication I’m on for it, Gabapentin, can’t tell me, or even tell me how the medication works. Anyway, any info you can give me would be greatly appreciated, and I’d LOVE to find some cure because I’m tired of not only the pain and numbness, but looking like I’ve been drinking heavily when I try to walk. Thank you.
Congratulations on your survival after multiple cardiac arrests! You haven’t told me how well your heart works after the operation.
- If you are a diabetic you may have have a diabetic neuropathy.
- Most likely the veins in your legs were used for the coronary artery bypass procedure. A nerve runs along the vein (called the saphenous nerve) and is sometimes injured when the veins are removed. When this happens, symptoms such as the ones you describe my occur.
- The first goal in evaluating patients with painful peripheral neuropathies is to identify the cause. Thus far, it doesn’t sound a proper diagnosis has been made.
- Gabapentin is often used, but obviously not effective in your case. Other treatments are available, but I suggest you consult first with a neurologist or pain specialist.
Hope this helps,